Search the Community
Showing results for tags 'depressed mood'.
Found 1 result
Hello, My name is Cathy and I live in Minnesota. I have a long history of depression, numerous meds, ECT, a study for VNS, a study for genotypes, etc. Typically I would get into more detail but it hurts too much to type. I started Nardil about 7-8 weeks ago and was on a steady 60 mg. dose for at least five weeks. Early on I started developing "carpal tunnel" type symptoms. I had done a short MAO trial in the late 80s and remembered when I was on one, I had almost had carpal tunnel surgery. I went off the MAO for other reasons and the symptoms all went away, prior to surgery fortunately. I later learned that Nardil depletes B6. When my symptoms started this time, I began adding in B6. I was not sleeping well, often up til 4 or 5 am unless I took Trazadone, in which case I would sleep until 4 or 5 pm. About two weeks ago, I started getting more fidgety, restless legs, etc (the insomnia was different from what I typically have--if I can't sleep it is usually because my brain will not shut off. This insomnia was as if my body did not want to go to sleep--tossing, turning, etc. My back and neck started becoming tighter too--I am a typical type A, first born, Taurus, former lawyer--so they are usually tight to begin with. This was worse. With insomnia, restlessness, etc. I stayed up and did a lot of housework, cleaning the basement, cleaning the garage, etc. Somewhere along the way, my shoulders, neck, arms, and hands developed excruciating pain. The hands were typical neuropathy symptoms. I could not drive or type. I used heat, ice, lots of Ibuprofen, Naproxen, Tylenol, and even some old celebrex. I did gentle stretches. I had chiropractic. Nothing helped. I went to urgent care and was given muscle relaxers (one that was safe with an MAO) and a referral to physical therapy. Those did not help either. All in all, I think the symptoms were due to pyridoxine depletion (my nerves were probably more prone to damage--recovered alcoholic who had footdrop--although the college incident makes me wonder if I am just low on B6 to start with), a lack of sleep (thus no healing), and the added movements and tension. I am still experiencing the neck and hand pain. It is a little better now, thus the typing. However, in the last few days, it has been to the point where I can't even move my fingers. I am now going off Nardil. I feel more depressed, angry, irritated, jumpy, fidgety, extremely restless, tired but not sleepy, and in general, bad all over. I am not sure when the use symptoms overlap with the withdrawal symptoms. Typically I do not have much for withdrawal symptoms, but this sucks. I did read the advice--keep it simple and stable and taper slowly. Right now I am about one step away from checking in to the hospital--but it is the weekend and the holiday on Monday. Plus once I get there, I will have wished I stayed home. Just looking for support and understanding. My fiancee (provided our relationship makes it thru this) does not really get depression or meds. He tries, but his understanding of it is limited. Thank you, Cathy